68528members
360452posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Worried about secondaries - still on radiotherapy

10 REPLIES 10
Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Hi Julia
One of the side effects of Femara is a cough. I just don't know why the doctor immediately told me to stop taking it, maybe because of possible interaction with other medications. He did say though that I should start taking it again when I finish my course of radiotherapy which is mid Jan - hopefully this problem will be resolved by then!
Ginny x

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Ginney

I just checked Femara out on the net but cant see any indication that it would be the cause of your probs. I take it you are post menopausal, as this drug only indicated in this stage.

Julia xx

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Thank you all for your comments -
Julia one thing I forgot to say is when I told my Radiotherapy Doctor about what had happened (he'd been on holiday since I started radiotherapy)he told me to immediately stop taking Femara which is my 5 year hormone tablet that I started taking about the same time as the cough started! Do you think maybe this could have been the start of my problems? Just a thought! Ginny xx

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Hi ginny

Sorry to hear about your new worries and that you are feeling so poorly, too.

I think Julia has a good point about having no resistance to anything. You've had such a pounding in the recent months that you could well be an open door to any passing infection. (I myself recently had my first ever attack of cellulitis after 17 Taxol).

CSF may be able to help if you need an in-depth conversation with your onc.

Good luck from me too for Monday. And to you bradbc. I don't think you're being silly and it's always best to get things checked out.

X to all

S

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Ginny

I depends on the location of the fluid but it usually resolves by itself. If its a pleual effusion, which i doubt as this is pretty obvious on x ray, they may drain it but it likely to be an inflammatory response to infection. Its really hard to say!!

Julia xx

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Hello Julia

Thank you for your reply and also to the other ladies - it's just nice to know someone out there read my comment and responded.
The Prof surgeon I am seeing tomorrow is part of the oncology team that is looking after me and I am sure that he would refer me to the correct person if it was out of his territory - it's just that I know he speaks perfect English and when you are in a French hospital, it really helps!
I agree with you Julia that my immune system is shot to pieces and this is probably why it's taking so long to show any signs of improvement but I just panic when I am short of breath, knowing the scan shows water around both lungs and heart, every time I cough I think I might have a heart attack!
Thank you again for your response - just one more thing Julia - as a respiratory nurse, do you think they will have to drain the fluid or can they just give me some tablets? Ginny x

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Ginny

You really are having a rotten time. I dont know whats going on but it does sound like bronchitis. I work as a respiratory nurse and have seen this before. I must stress that this is in patients without bc. Your immunity is probably shot to pieces with chemo and rads which will make it harder to fight infections and you have said you are prone to bronchitis.

Please ease up on yourself and get lots of rest. Let us know how it goes. I agree that the surgeon may not be the best doc to see for this.

Take care

Julia xx

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Hi Gynnyg. I am sorry I don't have any answers either. However I can sympathise with you getting yourself in a state.

I had surgery about the middle of September and have just completed my 3rd cycle of chemo....out of 6 altogether.

On Thursday night I was stood with my arms folded and felt something hard right on my scar line. I am having lenogratsim injections and asked the district nurse to look to. She said there is something there but cant be sure and to call my breast care nurse on Monday. Monday feels and eternity away and I am now so worried. Can the cancer come back even whilst on chemo? I am on TAC the most agrresive for Grade 2, HER2 Positive.Could it be scar tissue still from surgery? I feel like I am been silly but cant stop the thoughts running riot in my head.

Like yourself I would be so grateful if anyone has any advice. Good luck for Monday. x

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Ginny, so sorry to read how worried you are. I'm afraid I don't have any relevant experience to help, but just wanted you to know that someone had read your post and will be thinking of you when you go to see the surgeon on Monday. Just one thing - has anyone suggest you go to see your oncologist rather than or as well as your surgeon? In my experience it's been the surgeon who has dealt with the operation site and the oncologist with other symptoms (I had a mastectomy for a local recurrence).

Hope someone with more relevant experience will be along to help you soon.

Kathy xx

Highlighted
Member

Re: Worried about secondaries - still on radiotherapy

Hi Ginnyg,

I'm sorry you're having such a rough time. I'm stillon rads but haven't experienced any symptoms like yours so I can't really help. Just bumping you up since you've had no replies yet.

Hopefully someone will be along soon.

Jan xx

Highlighted
Member

Worried about secondaries - still on radiotherapy

Hi All

Just need to talk and maybe someone out there has had similar. Had Grade 3 breast cancer, chemo x 7, lumpectomy end of September, radiotherapy started end of November, just had session 13 out of 35! Had a slight cough mid Oct which steadily got worse and doc diagnosed bronchitis which I tend to be prone to most winters! Was just going back to UK to see family before Xmas, as live in France, and won't be able to be with them this year as in middle of radiotherapy, and Saturday before woke up coughing as usual and very bad chest pain and shortness of breath. Steadily got worse and ended up in A&E in the evening, where every test it seemed was carried out and they said I had a slight infection on my left lung and prescribed antiobiotics. Went to UK, had to cut the trip short as felt poorly, came back and doc prescribed antiobiotic injections for a week. Still poorly, went for a chest xray and water around left lung showed - went for scan and now water around both lungs and heart! REALLY worried - is it the bronchitis, or is it something more sinister - can't help but get myself in a state. Going back to see surgeon who did breast op on Monday to see what he says. Would appreciate comments from anyone as it is depressing me quite badly. Thank you all and have a healthy and happy Christmas. xx